Hail, Saline
- When
- January 30, 6:30 PM CST to 6:50 PM CST
- Where
- Saline County, 3.14 mi S of Slocomb
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.485, -92.723
Thunderstorms developed from southwest Arkansas into the central part of the state on the evening of the 30th. A few of the storms became strong.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorms developed from southwest Arkansas into the central part of the state on the evening of the 30th. A few of the storms became strong.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 30, 2:39 PM CST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 239 PM CST SUN JAN 30 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT SFC ANALYSIS SHOWS WEAK COLD FRONT HAD PUSHED SOUTH INTO CENTRAL SECTIONS OF AR EARLY THIS AFTERNOON...LOCATED GENERALLY FROM NEAR FT. SMITH TO JUST NORTH OF LITTLE ROCK INTO NE SECTIONS OF THE STATE. TO THE SW OF AR...MOISTURE WAS STREAMING NORTH AHEAD OF A SFC LOW OVER SE TX AND UPPER SHORTWAVE OVER NE TX AND SE OK...GENERATING WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS LA AND PARTS OF ERN TX. ACROSS AR HOWEVER...ONLY ISOLATED SHOWERS AND THUNDERSTORMS WERE SEEN ACROSS PORTIONS OF CENTRAL AND FAR SRN AR. WILL CONTINUE TO SEE POTENTIAL FOR PRECIP ACROSS PARTS OF AR...WITH AN ISOLATED THUNDERSTORM POSSIBLE...MAINLY ACROSS THE SRN HALF OF THE STATE. WILL CONTINUE WITH HIGHEST POPS ACROSS THE FAR SOUTH AND SE COUNTIES. RAIN CHANCES WILL DECREASE OVERNIGHT INTO MON AS THE UPPER SHORTWAVE MOVES EAST OF THE AREA. ATTENTION THEN TURNS TO THE SIGNIFICANT WINTER STORM EXPECTED TO IMPACT A GOOD PORTION OF THE CENTRAL CONUS MON THROUGH WED. THIS STORM SYSTEM...WHICH HAD JUST MOVED ONSHORE INTO CA THIS MORNING...WILL TRAVERSE THE SRN ROCKIES AND INTO THE SRN PLAINS BY MON NIGHT. SFC LOW PRESSURE WILL DEVELOP OVER SRN TX MON NIGHT AS THE UPPER LEVEL SHORTWAVE EXITS THE SRN ROCKIES. THIS SFC LOW WILL LIFT NE ACROSS CENTRAL AR TUE AFTERNOON...RAPIDLY INTENSIFYING AS IT MOVES NE INTO THE OH RIVER VALLEY REGION TUE NIGHT. THERE WILL BE 2 TO 3 MAJOR CONCERNS WITH THIS DEVELOPING STORM. THE FIRST CONCERN WILL BE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE SERN HALF OF AR AS TEMPS WARM INTO THE UPPER 50S AND LOW 60S AHEAD OF THE SFC LOW. HIGH LEVELS OF SHEAR WILL BE PRESENT OVER THIS PORTION OF THE STATE...WITH 0-1KM BULK SHEAR OF OVER 40S KTS ACROSS SE AR AS A VERY STRONG LLJ LIFTS NORTH ACROSS THE REGION. HOWEVER...CURRENT MODEL PROJECTED MU CAPE VALUES ARE RATHER LIMITED...WITH ONLY A FEW HUNDRED J/KG FORECAST ACROSS THESE SAME AREAS. IF STORMS FORM...AND CAN BECOME ROOTED WITHIN THE BOUNDARY LAYER...SOME STRONG TO SVR STORMS WILL DEFINITELY BE POSSIBLE...ESPECIALLY ACROSS FAR SE SECTIONS OF THE STATE. HOWEVER...ONGOING CLOUD COVER WILL LIKELY LIMIT INSTABILITY. THIS SITUATION WILL NEED MONITORING IN THE NEXT 24-36 HRS. THE SECOND CONCERN WITH THIS STORM SYSTEM WILL BE LOCALLY HEAVY RAINFALL AS THIS SYSTEM IS EXPECTED TO BE FAIRLY DYNAMIC WITH COPIOUS AMOUNTS OF AVAILABLE MOISTURE. HOWEVER...WILL NOT POST FFA SINCE THE FAST MOVING NATURE OF THIS SYSTEM WILL LIMIT PROLONGED WIDESPREAD HEAVY RAINFALL. THE MORE LIKELY AREA FOR HEAVIEST RAINFALL WILL BE ACROSS CENTRAL AND SERN SECTIONS OF THE STATE. THE THIRD...AND VERY SIGNIFICANT CONCERN WITH THIS STORM WILL BE THE WIDESPREAD WINTER PRECIPITATION EXPECTED ACROSS THE STATE. AS THIS SFC LOW RAPIDLY INTENSIFIES...MUCH COLDER AIR WILL WRAP SOUTH AND EAST INTO WRN AND NRN SECTIONS OF THE STATE. PRECIPITATION WILL INITIALLY START AS RAIN ACROSS ALL OF THE CWA...BUT AS COLD AIR SURGES SOUTH...RAIN WILL TRANSITION TO FREEZING RAIN ACROSS THE NW COUNTIES THROUGH AROUND NOON. AS THE COLUMN CONTINUES TO COOL...FREEZING RAIN WILL TRANSITION TO SLEET...THEN FINALLY TO SNOW DURING THE AFTERNOON HOURS ACROSS THE NW. FURTHER SOUTH...EXPECT THE TRANSITION TO WINTRY PRECIP TO HOLD OFF UNTIL MID TO LATE AFTERNOON...AND ESPECIALLY EVENING HRS ACROSS CENTRAL AND ERN SECTIONS OF THE STATE. AS FOR WINTER PRECIP ACCUMULATIONS...THE HEAVIEST FROZEN PRECIP WILL BE ACROSS THE NWRN COUNTIES...WHERE ICE ACCUMULATIONS OF A QUARTER INCH OF MORE LOOK QUIET POSSIBLE BY THE AFTERNOON HOURS TUE. ONCE THE PRECIP CHANGES TO SLEET AND SNOW...EXPECT ADDITIONAL ACCUMULATIONS OF 2-4 INCHES OR MORE OF SLEET AND SNOW. WILL GO AHEAD WITH WINTER STORM WATCH FOR TUE...STARTING 09Z TUE THROUGH 06Z WED FOR COUNTIES GENERALLY ALONG AND NW OF A LINE FROM CLARKSVILLE TO CLINTON TO HARDY. THE HEAVIEST SNOW AND ICE ACCUMULATIONS WILL BE NW OF A JASPER TO SALEM LINE...WHERE ICE AMOUNTS OF OVER ONE QUARTER INCH AND SNOW AMOUNTS OF OVER 4 INCHES ARE POSSIBLE. FURTHER SOUTH...EXPECT THE TRANSITION OF RAIN TO FREEZING RAIN/SLEET/SNOW TO HOLD OFF UNTIL LATE MORNING AND INTO THE AFTERNOON HOURS...WITH LIGHTER ACCUMULATIONS EXPECTED AT THIS TIME. EXPECT AROUND A TENTH OF AN INCH OF ICE...AND SNOWFALL AMOUNTS OF 1 INCH GENERALLY ALONG A LINE FROM WALDRON TO CONWAY TO BATESVILLE. EXPECT A LIGHT GLAZE OF FREEZING RAIN...AND SNOWFALL AMOUNTS OF AROUND AN A HALF INCH OR LESS ALONG A LINE FROM MENA TO HOT SPRINGS TO LITTLE ROCK TO NEWPORT. ACROSS SE COUNTIES...EXPECT ONLY A LIGHT GLAZE OF ICE AND A DUSTING OF SNOW. THIS STORM WILL MOVE RAPIDLY NE TUE EVENING INTO EARLY WED MORNING...WITH A COLD...DRY AIR MASS SETTLING INTO THE STATE FOR MID WEEK. && .LONG TERM...WEDNESDAY THROUGH SUNDAY ANY LINGERING SNOWFALL WILL BE COMING TO AN END DURING THE DAY WEDNESDAY...AS THE DRY SLOT MAKES ITS WAY FURTHER INTO THE REGION. THE CENTER OF SURFACE HIGH PRESSURE /TO THE TUNE OF POSSIBLY 1040 MB/ WILL BE MOVING DOWN FROM KANSAS INTO OKLAHOMA...ALONG WITH VERY COLD AIR. ON WEDNESDAY...MOST LOCATIONS IN CENTRAL AND SOUTHERN ARKANSAS WILL DO WELL TO REACH 30 TO 35 DEGREES...WITH THE NORTH PROBABLY NOT GETTING OUT OF THE LOWER 20S. WEDNESDAY NIGHT WILL BE COLD...POSSIBLY THE COLDEST NIGHT OF THIS EVENT. LOWS WILL APPROACH THE SINGLE DIGITS IN THE WEST AND NORTH WITH THE CENTRAL AND SOUTH SEEING MID TEENS TO NEAR 20. WINDS IN THE WEST AND NORTH WILL LIKELY DIMINISH BEFORE DAWN...AND IF THIS IS THE CASE AND CLOUD COVER DIMINISHES A BIT...WE COULD SEE SOME READINGS AT OR BELOW ZERO. WIND CHILLS IN THE FAR NORTHWEST COULD RANGE FROM 0 TO -10 BEFORE THE WIND DIMINISHES. THURSDAY WILL CONTINUE TO BE COLD...WITH HIGHS ONLY IN THE 20S AND 30S. SINGLE DIGITS COULD OCCUR AGAIN IN SOME VALLEY AREAS OF THE NORTH AND WEST THURSDAY NIGHT. BY FRIDAY AND SATURDAY THE AIR MASS WILL MODERATE SLIGHTLY. HOWEVER... TEMPERATURES WILL REMAIN BELOW AVERAGE. NOW...TO ADDRESS ANY OTHER SYSTEMS AFFECTING THE FORECAST AREA BEYOND THURSDAY. THERE COULD BE SEVERAL. HOWEVER...ONE IN PARTICULAR WOULD BE IN THE FORM OF AN UPPER LOW MOVING ACROSS THE REGION SOME TIME FRIDAY OR SATURDAY. THE OTHER COULD BE IN THE FORM OF ANOTHER ARCTIC FRONT APPROACHING SUNDAY. AT THIS POINT...I AM MAKING NO CHANGES TO WEATHER OR PRECIPITATION TYPE UNTIL I CAN SEE SOME SORT OF MODEL CLUSTERING OR AGREEMENT. THE ONE THING THAT THE MODELS DO AGREE ON IS THE COLD TEMPERATURES. READINGS THROUGH THE PERIOD COULD RUN AS MUCH AS 10 TO 20 DEGREES BELOW AVERAGE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 39 49 40 43 / 20 30 70 100 CAMDEN AR 53 65 57 60 / 40 20 60 100 HARRISON AR 38 51 30 35 / 20 40 80 100 HOT SPRINGS AR 47 60 53 53 / 30 30 70 100 LITTLE ROCK AR 45 58 52 56 / 30 30 70 100 MONTICELLO AR 52 64 56 61 / 50 20 50 100 MOUNT IDA AR 47 59 49 51 / 20 30 70 100 MOUNTAIN HOME AR 38 49 33 37 / 20 40 80 100 NEWPORT AR 40 51 46 48 / 20 30 70 100 PINE BLUFF AR 50 62 54 59 / 40 30 60 100 RUSSELLVILLE AR 44 55 44 47 / 20 40 80 100 SEARCY AR 42 54 49 51 / 30 30 70 100 STUTTGART AR 46 59 53 56 / 30 30 60 100 && .LZK WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING FOR BAXTER-BOONE-FULTON-IZARD-JOHNSON-MARION-NEWTON-POPE- SEARCY-SHARP-STONE-VAN BUREN. && SHORT TERM...62 / LONG TERM...57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SUN JAN 30 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SUN JAN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE MOVING OUT OF EAST TEXAS THIS MORNING WILL BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE FORECAST AREA TODAY. THE BEST CHANCES OF SEEING RAIN WILL ACROSS THE SOUTH CLOSER TO THE TRACK OF THE LOW PRESSURE SYSTEM WITH PRECIPITATION CHANCES DECREASING TO THE NORTH. A STRONG THUNDERSTORM OR TWO CAN NOT BE RULED OUT OVER THE FAR SOUTHERN PART OF THE STATE THIS AFTERNOON. HOWEVER...INSTABILITY IS WEAK AND ANY STRONG STORMS THAT DO MANAGE TO DEVELOP WOULD BE SHORT LIVED WITH GUSTY WINDS AND LARGE HAIL THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL BE LOCATED ACROSS NORTHERN ARKANSAS EARLY MONDAY WITH ARCTIC HIGH PRESSURE LOCATED BEHIND IT. MEANWHILE...A STORM SYSTEM WILL MOVE OUT OF TEXAS MONDAY NIGHT BRINGING WIDESPREAD RAIN TO THE REGION. THE SYSTEM WILL BE LOCATED NEAR THE ARKLATEX BY EARLY TUESDAY AFTERNOON BEFORE MOVING QUICKLY OFF TO THE NORTHEAST AND EXITING THE STATE BY EARLY TUESDAY EVENING. THE COLDER AIR IS EXPECTED TO BEGIN SURGING SOUTH TUESDAY MORNING AS THE ARCTIC FRONT BEGINS TO MOVE OUT. THE COMBINATION OF HEAVY PRECIPITATION AND SUB FREEZING AIR COULD PRODUCE SIGNIFICANT SNOW OR ICE ACCUMULATIONS OVER NORTHERN ARKANSAS. AT LEAST SEVERAL INCHES OF SNOW WILL BE POSSIBLE OVER NORTHERN ARKANSAS AND ICING IS ALSO A CONCERN. PRECIPITATION ON THE BACK SIDE OF THE COLD FRONT WILL LIKELY TURN TO SNOW ACROSS CENTRAL AND POSSIBLY EVEN SOUTHEAST ARKANSAS...BUT WILL NOT LINGER LONG ENOUGH TO CAUSE ANY MAJOR PROBLEMS. IN ADDITION TO THE WINTER WEATHER...THERE IS THE POTENTIAL FOR THUNDERSTORMS OVER THE SOUTHEAST PART OF THE STATE DURING THE AFTERNOON. TOTAL PRECIPITATION AMOUNTS OF ONE TO TWO INCHES SEEMS LIKELY THROUGH THE EVENT WITH LOCALLY HEAVIER AMOUNTS POSSIBLE IN ANY THUNDERSTORM ACTIVITY. VERY COLD AIR WILL THEN SPILL INTO THE STATE ON TUESDAY NIGHT AND WEDNESDAY WITH TEMPERATURES EXPECTED TO BE WELL BELOW NORMAL. WIND CHILL VALUES COULD DIP INTO THE SINGLE DIGITS TUESDAY NIGHT AND WEDNESDAY MORNING...AND HIGHS WILL LIKELY STRUGGLE TO BREAK THE FREEZING MARK FROM WEDNESDAY ONWARD. THE FORECAST IS NOT A CERTAINTY BY ANY MEANS AND ANY DEVIATION FROM THE EXPECTED TRACK OF THE LOW COULD RESULT IN SIGNIFICANT CHANGES. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE FOR THE LATEST FORECAST AND INFORMATION REGARDING THIS DEVELOPING STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The Little Rock radar (KLZK), 57 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, January 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270092.